I have written before, forgive the repeated question (I have not seen it answered to date). I’m 36, female, thin hair. Is there a certain amount of thinning hair that should have taken place to be on Minoxidil (generic Rogaine-women)? It’s over the counter, and I’m having hair shedding now, due to either childbirth (I had a baby 5 months ago) or medications. My hair is thin and my dermatologist recomended I take minixidil for three months, tapering off it at that point, to get hair jump-started growing. I’m scared to not stay on it once I start it for fear of losing hair again, and want to know if there’s anything wrong with being on Minoxidil if you are not really thin-haired or balding? What constitutes the need for it? Is it up to the consumer?
If you have lost hair from the pregnancy, chances are that your hair loss will reverse over the next 6 months or so. You might want to hold off on the minoxidil, just for the reasons you suggest. If the hair came back and you were on the medication, you might ascribe it to the drug rather than the normal reversal which you will probably experience. If after 5-6 months, you still have not had your hair loss begin reversing, then consider the drug at that time.